Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 16, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 14, 2007, 4:35 PM CDT for McLean County, Woodford County, Illinois. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2007, 4:35 PM CDT (21:35 UTC)
- Expired
- Mar 14, 2007, 5:20 PM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties McLean County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 69 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 4:55 PM CDT | TSTM WND DMG | 1 Se Lexington, IL | SPOTTER REPORTED 5 INCH DIAMETER TREE BRANCHES DOWN. |
| Mar 14, 5:08 PM CDT | HAIL 1 | 6 Ne Lexington, IL | TRAINED SPOTTER REPORTED UP TO 1 INCH HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 142135 SVRILX ILC113-203-142230- /O.NEW.KILX.SV.W.0016.070314T2135Z-070314T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 435 PM CDT WED MAR 14 2007 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MCLEAN COUNTY IN CENTRAL ILLINOIS... SOUTHEASTERN WOODFORD COUNTY IN CENTRAL ILLINOIS... * UNTIL 530 PM CDT. * AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HUDSON...OR ABOUT 8 MILES NORTH OF BLOOMINGTON...AND WAS MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... TOWANDA... GRIDLEY... LEXINGTON... COOKSVILLE... CHENOA... COLFAX... REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4076 8903 4051 8913 4048 8855 4075 8858 $$ GEELHART/AUTEN
3 follow-up statements
000 WWUS53 KILX 142153 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 452 PM CDT WED MAR 14 2007 ILC203-142202- /O.CAN.KILX.SV.W.0016.000000T0000Z-070314T2230Z/ WOODFORD- 452 PM CDT WED MAR 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST WOODFORD COUNTY IS CANCELLED... AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4076 8895 4054 8908 4052 8858 4075 8858 $$ ILC113-142230- /O.CON.KILX.SV.W.0016.000000T0000Z-070314T2230Z/ MCLEAN- 452 PM CDT WED MAR 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHERN MCLEAN COUNTY... AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHEAST OF TOWANDA...OR ABOUT 11 MILES NORTHEAST OF BLOOMINGTON...MOVING EAST AT 30 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... PLEASANT HILL. COOKSVILLE. CHENOA. COLFAX. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4076 8895 4054 8908 4052 8858 4075 8858 $$ GEELHART/AUTEN
000 WWUS53 KILX 142201 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 500 PM CDT WED MAR 14 2007 ILC113-142230- /O.CON.KILX.SV.W.0016.000000T0000Z-070314T2230Z/ MCLEAN- 500 PM CDT WED MAR 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHERN MCLEAN COUNTY... AT 5 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLEASANT HILL...OR ABOUT 15 MILES SOUTHWEST OF FAIRBURY...MOVING EAST AT 35 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... COLFAX. STORM SPOTTERS REPORTED 5 INCH DIAMETER BRANCHES DOWN...1 MILE SOUTHEAST OF LEXINGTON...AT 455 PM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4075 8879 4058 8889 4055 8858 4075 8858 $$ GEELHART/AUTEN
000 WWUS53 KILX 142220 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 519 PM CDT WED MAR 14 2007 ILC113-142229- /O.CAN.KILX.SV.W.0016.000000T0000Z-070314T2230Z/ MCLEAN- 519 PM CDT WED MAR 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCLEAN COUNTY IS CANCELLED... AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. THIS STORM PRODUCED 1 INCH DIAMETER HAIL...6 MILES EAST OF LEXINGTON...AT 508 PM. ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS NORTHERN MCLEAN COUNTY THROUGH 6 PM. LAT...LON 4075 8879 4058 8889 4055 8858 4075 8858 $$ GEELHART/AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 2:35 PM CDT, 2 hours earlier.
Area forecast discussion, Mar 14, 2:35 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 235 PM CDT WED MAR 14 2007 .DISCUSSION... SHORT-TERM CHALLENGE WILL BE POPS TONIGHT INTO EARLY THURSDAY...AS STRONG COLD FRONT SLOWLY DROPS THROUGH THE AREA. IN THE EXTENDED... EMPHASIS WILL BE ON LOW POPS EARLY NEXT WEEK...AS A SECOND FRONTAL BOUNDARY VACILLATES BACK AND FORTH ACROSS THE AREA. 18Z SURFACE ANALYSIS SHOWS COLD FRONT STRETCHING FROM JUST SOUTH OF CHICAGO TO NEAR KIRKSVILLE MISSOURI. VERY WARM AND MOIST AIRMASS REMAINS IN PLACE AHEAD OF THE BOUNDARY...WITH TEMPS IN THE LOWER TO MIDDLE 70S ACROSS CENTRAL ILLINOIS. MEANWHILE...SHARPLY COOLER AIR BEHIND FRONT...WITH TEMPS ONLY IN THE 40S AND 50S ACROSS IOWA. ALOFT...ZONAL FLOW PATTERN CONTINUES ACROSS THE CONUS. SEVERAL WEAK SHORT-WAVES ARE EMBEDDED IN THE STRONG WESTERLIES...WITH ONE WAVE CURRENTLY TRACKING ACROSS NEBRASKA AND ANOTHER PUSHING ACROSS MONTANA. SHORT TERM...TONIGHT THROUGH SATURDAY... SCATTERED SHOWERS/STORMS HAVE DEVELOPED THIS AFTERNOON DEEP IN THE WARM SECTOR ACROSS THE OHIO VALLEY...WHILE THE FRONTAL BOUNDARY ITSELF HAS SO FAR REMAINED RATHER BENIGN. 18Z KILX SOUNDING SHOWS INCREASING INSTABILITY AND STEEP LOW/MID-LEVEL LAPSE RATES...SO CONVERGENCE ALONG THE BOUNDARY SHOULD BE ENOUGH TO TRIGGER AT LEAST A BROKEN LINE OF CONVECTION LATER THIS AFTERNOON. BASED ON LATEST SATELLITE LOOPS...AS WELL AS THE 12Z RUC AND NAM-WRF...IT APPEARS THE MAIN BAND OF CONVECTION WILL BE NEAR THE I-72 CORRIDOR BY EARLY EVENING. THIS ACTIVITY WILL SHIFT E/SE OVERNIGHT...AS THE FRONT FINALLY GETS A DECENT PUSH SOUTHWARD BY NEBRASKA SHORT-WAVE TRACKING INTO THE GREAT LAKES. WILL GO WITH CATEGORICAL POPS THIS EVENING ACROSS MUCH OF THE KILX CWA...EXCEPT ACROSS THE FAR NW WHERE SLIGHTLY LOWER POPS ARE IN ORDER. AS THE FRONT DROPS FURTHER SOUTHWARD...BEST RAIN CHANCES WILL SHIFT INTO SOUTHEAST ILLINOIS OVERNIGHT. WILL LOWER POPS FURTHER NORTH...BUT KEEP SHOWER CHANCES GOING OVERNIGHT...AS ADDITIONAL SHORT-WAVE ENERGY TRACKS BY JUST TO THE NORTH. BOTH NAM-WRF/GFS AGREE THAT BOUNDARY WILL SINK SOUTH OF THE KILX CWA BY 12Z THU. HAVE THEREFORE REMOVED POPS ACROSS ALL BUT THE FAR E/SE CWA...WHERE SHOWER CHANCES WILL LINGER INTO THURSDAY MORNING. DRIER AIR GRADUALLY WORKS INTO THE REGION BY THURSDAY AFTERNOON...AS WEAK RIDGING TRIES TO BUILD IN FROM THE WEST. WILL GO WITH A DRY FORECAST...BUT MAINTAIN MOSTLY CLOUDY SKIES THROUGH THE DAY DUE TO AMPLE LOW-LEVEL MOISTURE BEING TRAPPED BENEATH SUBSIDENCE INVERSION. HAVE MADE SOME BIG CHANGES TO TEMPS TONIGHT AND THURSDAY...AS MUCH COOLER AIRMASS SETTLES INTO THE REGION. 850MB TEMPS CURRENTLY IN THE 10 TO 12C RANGE ARE PROGGED TO DROP AT LEAST 10 DEGREES OVER THE NEXT 24 HOURS. BASED ON CURRENT TEMPS BEHIND FRONT...AS WELL AS 12Z NUMERIC GUIDANCE...HAVE LOWERED TEMPS CONSIDERABLY. WITH CLOUDY SKIES AND A CHILLY N/NW WIND...HIGHS ON THURSDAY WILL STRUGGLE TO RISE INTO THE MIDDLE TO UPPER 40S ACROSS MUCH OF THE AREA. HIGH PRESSURE WILL TAKE CONTROL OF THE WEATHER FRIDAY AND SATURDAY...PROVIDING DRY CONDITIONS WITH COOL DAYS AND CHILLY NIGHTS. TEMPS WILL BE SLIGHTLY BELOW NORMAL...WITH HIGHS IN THE 40S AND LOWS IN THE UPPER 20S AND LOWER 30S. LONG TERM...SUNDAY THROUGH WEDNESDAY... HIGH PRESSURE SHIFTS EAST OF THE REGION ON SUNDAY...ALLOWING A WARMER RETURN FLOW TO DEVELOP. AT THE SAME TIME...THE UPPER PATTERN BEGINS TRANSITIONING TO MORE OF A NORTHWESTERLY FLOW ACROSS THE MIDWEST...AS UPPER RIDGING BUILDS ACROSS THE WESTERN CONUS. AS A RESULT...A COLD FRONT WILL DROP SOUTHWARD INTO ILLINOIS EARLY NEXT WEEK. THE MEDIUM RANGE MODELS AGREE ON THIS GENERAL SCENARIO...BUT DIFFER ON THE TIMING AND MESOSCALE DETAILS. GFS/CANADIAN/ECMWF CONSENSUS BRINGS BOUNDARY INTO CENTRAL ILLINOIS SUNDAY NIGHT...THEN JUST SOUTH OF THE KILX CWA BY MONDAY NIGHT. AFTER THAT...BOUNDARY SHOULD LIFT BACK NORTHWARD ON TUESDAY...AS WESTERN RIDGING BEGINS TO SHIFT EASTWARD. HAVE ATTEMPTED TO TIME THE FRONTAL PASSAGE BY INCLUDING LOW POPS IN THE FORECAST WHEN THE BOUNDARY IS IN THE VICINITY. WILL THEREFORE GO WITH 30 POPS ACROSS THE BOARD SUNDAY NIGHT...THEN JUST ACROSS THE FAR SE ON MONDAY. WILL BRING BACK 30 POPS ON TUESDAY...AS FRONT LIFTS BACK NORTHWARD...FOLLOWED BY DRY AND WARMER WEATHER AFTER THAT. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && BARNES
Hazardous weather outlook, Mar 14, 2:20 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 220 PM CDT WED MAR 14 2007 ILZ027>031-036>038-151100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 220 PM CDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS BETWEEN UNTIL 6 PM TODAY SOUTHEAST OF THE ILLINOIS RIVER. A COLD FRONT NORTH OF PEORIA WILL MOVE SOUTH TOWARD I-72 BY SUNSET. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE FRONT...AND SOME MAY PRODUCE SEVERE WEATHER AS THEY STRENGTHEN AND MOVE TOWARD THE EAST SOUTHEAST. THE STORMS WILL THEN WEAKEN AROUND SUNSET. THE MAIN SEVERE WEATHER THREAT WILL BE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING. ILZ040>057-061>063-151100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS- EDGAR-LOGAN-MACON-MASON-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON- SCHUYLER-SCOTT-SHELBY-VERMILION- 220 PM CDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THROUGH 8 PM TODAY. A COLD FRONT NORTH OF PEORIA WILL MOVE SOUTH TOWARD I-72 BY SUNSET. ISOLATED THUNDERSTORMS WILL BE POSSIBLE EARLY THIS AFTERNOON SOUTH OF THE FRONT...WITH HAIL AND STRONG WINDS THE PRIMARY SEVERE WEATHER THREATS. THE STORMS WILL THEN INCREASE IN COVERAGE AS THE COLD FRONT APPROACHES LATER IN THE AFTERNOON. ISOLATED TORNADOES WILL BECOME POSSIBLE NEAR THE FRONT EAST OF I-55 AND NORTH OF I-70 FROM 3 TO 6 PM. THE THREAT FOR SEVERE WEATHER WILL DECREASE BEFORE MIDNIGHT AS THE COLD FRONT PUSHES SOUTH OF THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. ILZ066>068-071>073-151100- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 220 PM CDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THROUGH 9 PM TODAY. A COLD FRONT NORTH OF PEORIA WILL MOVE INTO SOUTHEAST ILLINOIS LATE THIS EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON SOUTH OF THE FRONT...WITH HAIL AND STRONG WINDS THE PRIMARY SEVERE WEATHER THREATS. THE STORMS WILL THEN INCREASE IN COVERAGE AS THE COLD FRONT APPROACHES THIS EVENING. ALONG WITH THE THREAT FOR HAIL AND STRONG WINDS...HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE THUNDERSTORMS ARE EXPECTED TO WEAKEN BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. HUETTL/CHURCHILL
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.